MAUDE Adverse Event Report: TORNIER INC PERFORM CUT PROTECTOR SIZE 2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

TORNIER INC PERFORM CUT PROTECTOR SIZE 2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number MWM004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The surgeon performed a reverse shoulder arthroplasty.The case went as planned and the post-op x-rays that were performed in the operating room looked normal.The surgeon requested instruments be delivered for a revision surgery due to a perform humeral cut protector that was retained in the patient post operatively.
 
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
The surgeon performed a reverse shoulder arthroplasty.The case went as planned and the post-op x-rays that were performed in the o.R.Looked normal.The surgeon requested instruments be delivered for a revision surgery due to a perform humeral cut protector that was retained in the patient post operatively.
 
Additional Manufacturer Narrative
Correction h6 method code, d9/h3 the reported event could be confirmed, since a medical expert reviewed received x-rays and confirmed the retention of the perform cut protector size 2 post operatively.Since data was provided, the opinion of a medical expert was sought and stated as follows: "the x-ray¿s show the perform reversed shoulder prothesis, and confirms the presence of the perform cut protector situated in the patient¿s shoulder joint at the postero-inferior region of the glenoid, possibly contacting the glenosphere in that area.Although instrument checks per protocol and intra-operative x-ray images should prevent this from happening, it is work by humans, and unfortunately these things happen." the device inspection revealed the following: a visual inspection found the device to be in good condition.No deficiences were able to be detected.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by user error.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the complaint report will be updated.

Brand Name
PERFORM CUT PROTECTOR SIZE 2
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15266932
Report Number0001649390-2022-00053
Device Sequence Number6599484
Product Code LXH
UDI-Device Identifier00846832082858
UDI-Public00846832082858
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMWM004
Device Catalogue NumberMWM004
Device Lot NumberFF0121168
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer09/27/2022
Initial Report FDA Received Date08/22/2022
Supplement Report FDA Received Date10/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale